Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Me_23

EXTREMELY Dry Skin

For the past 3-4 days now... moisturizer is not working at all!

I've tried everything. My face is red and tight and looks sunburned around my lower cheeks. By the end of the day, parts of my face turn white with dead skin so that it looks like I have chalk around my face!

I've never had such dry skin in my life... what could I do about this?

Share this post


Link to post
Share on other sites

Try using a heavier moisturizer. I use Aveeno Daily Moisturizing Lotion, which works well and really seems to trap water in your skin. Another thing to try is to put the lotion on immediately after you get out of the shower. That way, you can trap as much moisture in as possible.

Share this post


Link to post
Share on other sites

Whats your dosage/weight?

I use cetaphil. 460mL bottle for $15 and it works bomb. I always wash my face with water though before just putting it on, seems to work longer. It is absolutely necessary to moisturize right after a shower on tane or you will end up like you are now.

Share this post


Link to post
Share on other sites

I tried Aveeno today... but I've never had such DRY skin before in my life!

It's REALLY dry!!

My cheeks are red and look almost sunburned. I've been sitting at home re-applying moisturizer onto my face all afternoon and even leaving it caked on to sink in and it's utterly useless. Nothing's helping.

As for my dosage... 80mg/day (I did 100 last month only for the 1 month) and my weight is somewhere around 145lbs.

But I'm on my final month and my face is otherwise almost 100% clear.

But this dry skin... it's really bad!

It actually BURNS when I put the moisturizer on!

Share this post


Link to post
Share on other sites

side effect of accutane...nothing u can do...try vaseline at night...supposedly the best type of "moisturizer" that can keep you comfortable...obviously you wanna just use it at night though.

Share this post


Link to post
Share on other sites

Hi there -

There is LOTS you can do!! Don't worry our skin is sensitive too. You have to use the right products on Tane. First, dryness is very typical on Tane. However, you need to read ingredient lists on some of the cleansers and moisterisers you are using. Sorry to dig on Cetaphil, but this cleanser is gentle in some ways, but also it's cheap, in that it doesn't have any soothing ingredients in it to calm the skin.... Also, it has Sodium Lauryl/Laureth sulfate in it which can be irritating to anyone's skin on Tane or not. I would toss it. My Derm. said many cleansers are irritating, foaming, and too drying for sensitive Tane skin. She recommends SkinMedica cleansers (Non-soap based, gentle, has antioxidants in it to soothe and reduce redness). Also, I bought MD Forte Replenish hydrating cream. It's oil free and non-comedogenic and has numerous antioxidants and hydrating properties to reduce redness and calm: superoxide dismutase, green tea (really helps reduce redness), licorice (helps to reduce redness and red marks), allantoin, glycerin, bisobolol, etc. My Derm. also said Kinerase Cream may be a good option, though I already have that and found it not as good as calming like MD Forte. Anyway, steer clear of drying and foaming cleansers/moisterisers and look for humectants and soothing agents in them like the above. Ask your Derm. for some samples, they probably have Kinerase. Also, Nordstroms and Sephora carry Kinerase. MD Forte can be bought on drugstore.com. and some Derm's offices.

On another note, if you are experiencing flushing/burning then you need to tell your Derm. as your dose could be too high. Too high of dose for your skin/body size can sensitize your skin and possibly cause Rosacea (if you are prone to flushing/blushing).

PS.

DON'T listen to chaseryder.... He's had 3 or 4 bad experiences on Accutane (too high of dose) and vents on any slightly negative post on here.

Share this post


Link to post
Share on other sites

What a lousy piece of advice!! "There is nothing you can do". ????

Cleansers and moisterisers with more soothing and hydrating agents will definitely help. Vaseline? No. You really need to stop with your negative posts.

Share this post


Link to post
Share on other sites

Thanks for the feedback... I'm on my last month as I mentioned. So I'm familiar with the side effects, etc. I've never experienced anything other than dry lips and minor eye irritation before...

This is my 3rd course of Tane in two years so 100mg for 1 month was not absurd and I asked for it to be increased from 80mg which I didn't feel was enough at the time.

My skin seems to be doing a little bit better than the day before but tonight I will apply lots and lots of vaseline and hope that will make the difference.

As to cleansers, I only use Spectroderm or Spectrogel (whatever it's called) on my face and I don't find it to be too harsh. I'm really not sure why my face has suddenly got so dry the past two days when I've been following my course as I've always done for the past 5-6 months..?

Share this post


Link to post
Share on other sites

You haven't changed your moisturiser or any products in those days have you? I remember when I used differin, I used aloe vera gel to moisturise and sometimes part way through the day I'd look in the mirror and my face would be how you describe - I think the aloe gel made the dryness look worse because it flaked off too. If that makes any sense :s

I'm on tane now and I use a gentle toner for sensitive skin before applying my moistuirser to lock in some extra moisture. And applying toner then moisturiser right away seems to make any dry patches disappear.

Best of luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×